MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER
Model Number 5638
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is related to the complaint received, but no patient impact was reported.A manufacturing record review was completed and zero nonconformance's were found therefore supporting that the device met material, assembly and performance specifications.A returned product evaluation was completed on the turnpike device and the evaluation confirmed the complaint received.The distal tip was found to be separated and a small piece was stuck in the coils of the guidewire.The distal tip section of the turnpike was severely twisted, consistent with over torquing the catheter against resistance.The ifu warns, "do not rotate the catheter more than two (2) consecutive 360° rotations in either direction if the distal tip becomes lodged and is not also rotating, as it may result in separation of the catheter, damage to the catheter, or vessel injury".The probable root cause of the failure is damage during use as evidenced by the damage present to the device.
 
Event or Problem Description
Physician was using turnpike in a sub-total occlusion, trying to exchange the wiggle wire for a rotowire.He turned the catheter into the lad.There was calcium present, but not a full cto.The turnpike tightened down on the wiggle wire and part of the tip broke off and stayed on the wiggle wire.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7663780
Report Number2134812-2018-00043
Device Sequence Number16639090
Product Code DQY
UDI-Device IdentifierM20656380
UDI-PublicM20656380
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/13/2020
Device Model Number5638
Device Lot Number623693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date07/05/2018
Patient Sequence Number1
Patient Age55 YR
Patient Weight111